MAUDE Adverse Event Report: ABBOTT MEDICAL SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number SARP-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pneumothorax (2012)
Date of Event 06/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical study patient id: (b)(6).It was reported that on (b)(6) 2022, a 28 mm seguin annuloplasty ring was successfully implanted.On (b)(6) 2022, it was reported that the patient experienced cardiac arrest due to massive pneumothorax and subcutaneous emphysema and was treated with adrenaline and heart massage for 10mins before return of spontaneous circulation (rosc) occurred.The patient was intubated and brought to the intensive care unit for two days.Patient was extenuated, without neurological defect.A computed tomography (ct) scan showed right pneumothorax and was drained.No valvular problem noted on echocardiogram and there was good contractility and function of the ventricles.No pericardial effusion was observed, and the device was working as intended.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of cardiac arrest was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The ring was reported to be functioning as intended.Information from the field indicated that a pneumothorax and subcutaneous emphysema caused the cardiac arrest.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15540276
Report Number2135147-2022-01482
Device Sequence Number20603914
Product Code KRH
UDI-Device Identifier05414734007559
UDI-Public05414734007559
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K092310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2026
Device Model NumberSARP-38
Device Catalogue NumberSARP-38
Device Lot Number8330490
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite